Alert archive / Georgia / Red Flag Warnings in 2009
Red Flag Warning 15, NWS Tallahassee, FL
NWS Tallahassee, FL issued this red flag warning at Jan 29, 2009, 4:02 AM EST for 26 counties in Georgia; 16 counties in Florida; 5 counties in Alabama. It took effect at Jan 30, 2009, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 29, 2009, 4:02 AM EST (09:02 UTC)
- In effect from
- Jan 30, 2009, 12:00 PM EST
- Expired
- Jan 30, 2009, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tallahassee, FL
All 47 counties
Coffee County, AL, Dale County, AL, Geneva County, AL, Henry County, AL, Houston County, AL, Bay County, FL, Calhoun County, FL, Dixie County, FL, Franklin County, FL, Gadsden County, FL, Gulf County, FL, Holmes County, FL, Jackson County, FL, Jefferson County, FL, Lafayette County, FL, Leon County, FL, Madison County, FL, Taylor County, FL, Wakulla County, FL, Walton County, FL, Washington County, FL, Baker County, GA, Ben Hill County, GA, Berrien County, GA, Brooks County, GA, Calhoun County, GA, Clay County, GA, Colquitt County, GA, Cook County, GA, Decatur County, GA, Dougherty County, GA, Early County, GA, Grady County, GA, Irwin County, GA, Lanier County, GA, Lee County, GA, Lowndes County, GA, Miller County, GA, Mitchell County, GA, Quitman County, GA, Randolph County, GA, Seminole County, GA, Terrell County, GA, Thomas County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Tallahassee radar (KTLH), 66 km from the middle of the area, began a volume at 09:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 9.0 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 17 J/kg
- Mixed-layer CIN
- -29 J/kg
- Mixed-layer LCL
- 580 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS82 KTAE 290902 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 402 AM EST THU JAN 29 2009 ...THE RED FLAG WARNING THAT WAS IN EFFECT FOR THIS AFTERNOON FOR THE INLAND FLORIDA PANHANDLE HAS BEEN CANCELED... ...A RED FLAG WARNING IS NOW IN EFFECT FRIDAY AFTERNOON AND EARLY EVENING FOR ALL OF THE FLORIDA PANHANDLE AND BIG BEND DUE TO POTENTIAL LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT... ...A FIRE WEATHER WATCH IS NOW IN EFFECT FOR FRIDAY AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO LIKELY LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT... .A COLD FRONT WILL EXIT EAST OF THE FORECAST AREA TODAY WITH THE ASSOCIATED LIGHT RAIN OR DRIZZLE ENDING FROM NORTHWEST TO SOUTHEAST. IN ITS WAKE...DRIER AIR WILL BEGIN INVADING THE NORTHWEST ZONES THIS AFTERNOON. A DRY REINFORCING COLD FRONT WILL SWEEP SOUTHEAST ACROSS THE REGION ON FRIDAY BRINGING GUSTY NORTHWEST WINDS AND FAIRLY HIGH DISPERSION INDICES ON FRIDAY AND MUCH COOLER AND DRIER AIR TO THE REGION FRIDAY INTO SATURDAY. RED FLAG CONDITIONS ARE EXPECTED. THE AIRMASS WILL BEGIN TO MOISTEN ON SUNDAY AHEAD OF THE NEXT STORM SYSTEM SLATED TO CROSS THE REGION ON MONDAY. FLZ007>011-292130- /O.CAN.KTAE.FW.A.0012.090129T1800Z-090129T2300Z/ /O.UPG.KTAE.FW.A.0011.090130T1700Z-090131T0000Z/ /O.NEW.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON- 302 AM CST THU JAN 29 2009 ...FIRE WEATHER WATCH THAT WAS IN EFFECT FOR THIS AFTERNOON IS CANCELED... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY... THE FIRE WEATHER WATCH IN EFFECT FOR THIS AFTERNOON HAS BEEN CANCELED. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM CST FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ012>019-026>029-034-292130- /O.UPG.KTAE.FW.A.0011.090130T1700Z-090131T0000Z/ /O.NEW.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/ BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 402 AM EST THU JAN 29 2009 /302 AM CST THU JAN 29 2009/ ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-292130- /O.NEW.KTAE.FW.A.0013.090130T1900Z-090130T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 402 AM EST THU JAN 29 2009 /302 AM CST THU JAN 29 2009/ ...FIRE WEATHER WATCH IN EFFECT FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FRIDAY AFTERNOON. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ BLOCK
3 follow-up statements
000 WWUS82 KTAE 292029 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 329 PM EST THU JAN 29 2009 ...RED FLAG WARNING REMAINS IN EFFECT FRIDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES... ...FIRE WEATHER WATCH IS CANCELLED FRIDAY AFTERNOON FOR SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST THROUGH FRIDAY AND THEN SETTLE ON TOP OF THE REGION FOR THE FIRST PART OF THE UPCOMING WEEKEND. DRY AND COOL WEATHER IS EXPECTED DURING THIS TIME. LOW RELATIVE HUMIDITY IS EXPECTED BOTH FRIDAY AND SATURDAY AFTERNOONS. RED FLAG CONDITIONS ARE FORECAST ACROSS PORTIONS OF NORTH FLORIDA FRIDAY AFTERNOON AND POTENTIALLY AGAIN SATURDAY AFTERNOON. ALTHOUGH RELATIVE HUMIDITY IS ANTICIPATED TO APPROACH OR REACH CRITICAL LEVELS ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA FRIDAY AND SATURDAY AFTERNOONS...CRITICAL DURATIONS OF THESE LOW VALUES ARE NOT EXPECTED. ALZ065>069-GAZ120>131-142>148-155>161-292130- /O.CAN.KTAE.FW.A.0013.090130T1900Z-090130T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 329 PM EST THU JAN 29 2009 /229 PM CST THU JAN 29 2009/ ...FIRE WEATHER WATCH IS CANCELLED FOR FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE FIRE WEATHER WATCH FOR FRIDAY AFTERNOON. ALTHOUGH RELATIVE HUMIDITY VALUES ARE STILL EXPECTED TO DROP DOWN TO AROUND 25 PERCENT DURING FRIDAY AFTERNOON ACROSS SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...CRITICAL DURATIONS OF THESE LOW VALUES ARE NO LONGER ANTICIPATED. $$ FLZ007>019-026>029-034-301200- /O.NEW.KTAE.FW.A.0014.090131T1700Z-090131T2300Z/ /O.CON.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 329 PM EST THU JAN 29 2009 /229 PM CST THU JAN 29 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY... ...FIRE WEATHER WATCH IN EFFECT SATURDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 7 PM EST /6 PM CST/ FRIDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND THE FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT COMBINED WITH HIGH DISPERSION INDICES. RELATIVE HUMIDITY VALUES WILL BOTTOM OUT NEAR 25 PERCENT FOR UP TO TWO HOURS FRIDAY AFTERNOON ACROSS MUCH OF THE WARNING AREA. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 14-MROCZKA
000 WWUS82 KTAE 301003 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 503 AM EST FRI JAN 30 2009 ...A RED FLAG WARNING IS NOW IN EFFECT THIS AFTERNOON FOR SOUTHEAST ALABAMA AND SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...A RED FLAG WARNING REMAINS IN EFFECT THIS AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES... ...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO ANTICIPATED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD IN FROM THE WEST TODAY AND THEN SETTLE OVER THE REGION OVER THE WEEKEND. DRY AND COOL WEATHER IS EXPECTED DURING THIS TIME. LOW RELATIVE HUMIDITY IS EXPECTED BOTH FRIDAY AND SATURDAY AFTERNOONS. ALZ065>069-GAZ120>131-142>148-155>161-302030- /O.EXB.KTAE.FW.W.0015.090130T1800Z-090130T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 503 AM EST FRI JAN 30 2009 /403 AM CST FRI JAN 30 2009/ ...RED FLAG WARNING IN EFFECT FROM 1 PM EST /NOON CST/ TO 6 PM EST /5 PM CST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 25 PERCENT. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ FLZ007>019-026>029-034-302030- /O.CON.KTAE.FW.W.0015.090130T1700Z-090131T0000Z/ /O.CON.KTAE.FW.A.0014.090131T1700Z-090131T2300Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 503 AM EST FRI JAN 30 2009 /403 AM CST FRI JAN 30 2009/ ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON EST /11 AM CST/ TODAY TO 7 PM EST /6 PM CST/ THIS EVENING... ...FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT FOR TODAY DUE TO EXPECTED LONG DURATIONS OF RELATIVE HUMIDITY BELOW 35 PERCENT AND DISPERSION INDICES ABOVE 75. THE FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY AFTERNOON. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. $$ 18-WOOL
000 WWUS82 KTAE 302035 RFWTAE RED FLAG WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 335 PM EST FRI JAN 30 2009 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSIONS... ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON FOR ALL OF SOUTHEAST ALABAMA...SOUTHWEST AND SOUTH CENTRAL GEORGIA DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY FOR ALL OF THE EASTERN FLORIDA PANHANDLE AND FLORIDA BIG BEND DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY... .DISCUSSION...SURFACE HIGH PRESSURE WILL BUILD OVER THE FORECAST AREA TONIGHT AND SATURDAY PROVIDING FAIR AND DRY WEATHER. THE DRY CONDITIONS WILL COMBINE WITH AFTERNOON HIGH TEMPERATURES IN THE LOWER 60S TO PRODUCE ANOTHER ROUND OF RED FLAG CONDITIONS ACROSS PORTIONS OF NORTH FLORIDA SATURDAY AFTERNOON. FURTHER NORTH INTO SOUTHEAST ALABAMA AND SOUTHWEST GEORGIA...CRITICAL DURATIONS OF LOW RELATIVE HUMIDITY ARE NOT ANTICIPATED. HIGH PRESSURE MOVES TO OUR EAST SUNDAY ALLOWING A SLOW INCREASE IN LOW LEVEL MOISTURE AHEAD OF OUR NEXT RAIN PRODUCER WHICH IS FORECAST TO ARRIVE DURING MONDAY. FLZ007>019-026>029-034-310030- /O.UPG.KTAE.FW.A.0014.090131T1700Z-090131T2300Z/ /O.NEW.KTAE.FW.W.0016.090131T1700Z-090131T2300Z/ /O.CON.KTAE.FW.W.0015.000000T0000Z-090131T0000Z/ INLAND WALTON-COASTAL WALTON-HOLMES-WASHINGTON-JACKSON-BAY- CALHOUN-GULF-FRANKLIN-GADSDEN-LEON-JEFFERSON-MADISON-LIBERTY- WAKULLA-TAYLOR-LAFAYETTE-DIXIE- 335 PM EST FRI JAN 30 2009 /235 PM CST FRI JAN 30 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EST /6 PM CST/ THIS EVENING DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY COMBINED WITH HIGH DISPERSION INDICES. THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 12 PM EST /11 AM CST/ TO 6 PM EST /5 PM CST/ SATURDAY DUE TO EXPECTED LONG DURATIONS OF LOW RELATIVE HUMIDITY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY AND HIGH DISPERSION INDICES WILL ENHANCE FIRE GROWTH POTENTIAL. $$ ALZ065>069-GAZ120>131-142>148-155>161-302300- /O.CON.KTAE.FW.W.0015.000000T0000Z-090130T2300Z/ COFFEE-DALE-HENRY-GENEVA-HOUSTON-QUITMAN-CLAY-RANDOLPH-CALHOUN- TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN-EARLY- MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE-DECATUR- GRADY-THOMAS-BROOKS-LOWNDES-LANIER- 335 PM EST FRI JAN 30 2009 /235 PM CST FRI JAN 30 2009/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST /5 PM CST/ THIS AFTERNOON DUE TO ONGOING LONG DURATIONS OF LOW RELATIVE HUMIDITY BELOW 25 PERCENT. RELATIVE HUMIDITY LEVELS ARE EXPECTED TO APPROACH 25 PERCENT FOR 1 TO 2 HOURS SATURDAY AFTERNOON...HOWEVER CRITICAL DURATIONS OF THESE VALUES APPEAR UNLIKELY AND WINDS WILL BE LIGHT. THEREFORE RED FLAG CONDITIONS ARE NOT EXPECTED ON SATURDAY. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. THE LOW RELATIVE HUMIDITY WILL ENHANCE FIRE GROWTH POTENTIAL. $$ 14-MROCZKA
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this red flag warning went out at Jan 29, 4:00 AM EST, 2 minutes earlier.
Area forecast discussion, Jan 29, 4:00 AM EST, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 AM EST THU JAN 29 2009 .SHORT TERM (TODAY THROUGH SATURDAY)...AT 06Z THE COLD FRONT WAS ANALYZED FROM JUST NORTH OF JACKSONVILLE SOUTHWESTWARD TO AROUND PERRY. THE FRONT HAS SLOWED DOWN IN THE PAST SEVERAL HOURS FOR TWO REASONS. THE UPPER FLOW HAS BECOME NEARLY ZONAL AND AS EXPECTED A WAVE OF LOW PRESSURE DEVELOPED ON THE BOUNDARY WHICH IS CURRENTLY LOCATED OVER APALACHEE BAY. LOCAL RADARS SHOW THE MOST CONCENTRATED AREA OF RAIN OVER THE BAY AND OUR EASTERN BIG BEND ZONES. HOWEVER... PATCHY LIGHT RAIN EXTENDS NORTH AND WESTWARD TO COVER MOST OF OUR CWA. THE MAIN UPPER TROUGH AXIS CURRENTLY CUTTING THROUGH THE PLAINS WILL DEEPEN AS IT SWINGS EAST TODAY THROUGH FRIDAY SENDING THE SURFACE FRONT WELL TO OUR SOUTH BY FRIDAY AFTERNOON. UNTIL THEN WE WILL HAVE TO KEEP POPS IN THE FORECAST. THERE WILL BE A SHARP POP GRADIENT FROM SILENT 10% NORTHWEST TO NEARLY 100% SOUTHEAST THIS MORNING WITH RAIN ENDING FOR ALL BUT THE VALDOSTA REGION AND THE FLORIDA BIG BEND THIS AFTERNOON. WILL SHOW LOW END CHANCE POPS FOR THE SOUTHEAST BIG BEND TONIGHT AND NIL AFTER DAYBREAK FRIDAY. MAX TEMPS TODAY THROUGH SATURDAY WILL GENERALLY RANGE FROM THE MID 50S TO LOWER 60S. THE COLDEST TEMPERATURES WITH THIS INCOMING AIRMASS WILL BE FELT SATURDAY MORNING AS THE SURFACE HIGH CENTERS NEARLY OVERHEAD. MIN TEMPERATURES SATURDAY MORNING WILL DROP INTO THE UPPER 20S ACROSS MOST INLAND AREAS WITH MID 20S POSSIBLE IN THE NORMALLY COLDER LOCATIONS. .LONG TERM (SATURDAY NIGHT THROUGH THURSDAY)...MUCH DRIER AND COLDER AIRMASS WILL PERSIST THROUGH THE WEEKEND. COLDEST TEMPS ON SUNDAY MORNING (UPPER 20S EAST TO MID 30S WEST) WITH STACKED HIGH OVERHEAD ERN CWA DURING PRE-DAWN HOURS. IN RESPONSE TO NEXT STORM SYSTEM/ FRONT...SURFACE HIGH WILL MOVE EAST INTO THE WESTERN ATLANTIC DURING DAY. AHEAD OF NEXT SYSTEM...VEERING WINDS TO ONSHORE WILL ALLOW MODEST INCREASE IN CLOUDS TO P/C WITH TEMPS PUSHING TO LOW 60S. GFS SHOWS A FAST-MOVING BUT POTENT SHORTWAVE DIGGING EAST OVER THE SOUTHERN PLAINS. MODELS IN BETTER AGREEMENT THE TIMING AND DEVELOPMENT OF GULF LOW. BOTH GFS AND ECMWF SPIN UP LOW OVER THE NORTH CENTRAL GULF LATE SUN NIGHT/EARLY MON. HOWEVER GFS FASTER/ STRONGER PUSHING LOW INTO THE FLORIDA BIG BEND REGION ON MONDAY... THEN MOVING EAST LATE MONDAY WITH STRONG SLY RETURN FLOW AHEAD OF IT AND ACROSS CWA. FRONT DRAGGED ACROSS OUR CWA LATE MONDAY WITH STRONG LOW LEVEL JET THAT MAY LEAD TO STRONG/SEVERE WINDS IN PRE-FRONTAL SHOWER/TSTM ACTIVITY...ESPECIALLY OVER COAST AND WATERS BUT BEST CHC WILL BE OVER TAMPA CWA. ECMWF WEAKER/SLOWER WITH BOTH LOW AND FRONT AND DOWNPLAYS CHANCE OF STRONG STORMS. WILL GO WITH GOOD CHC SHOWERS AND ISOLD TSTMS SUN NIGHT NW THIRD OF CWA...SPREADING SE MON-MON NIGHT. THE FRONT SHOULD PUSH WELL TO THE SOUTH OF THE AREA ON TUESDAY AS AN UPPER TROUGH DIGS DOWN THE EASTERN SEABOARD SPREADING VERY COLD ARCTIC AIR SWD. LOW TEMPS AROUND CLIMO (AROUND 40) SUN NIGHT...DROPPING TO MID-UPPER 30S MON NIGHT TO THE LOW-MID 20S TUES NIGHT IN WAKE OF FRONT. WILL MONITOR FOR POSSIBLE HARD FREEZE AND WIND CHILL CONDITIONS AT THAT TIME. LIGHT FREEZE LIKELY FOR WED NIGHT-THURS. && .MARINE...THE COLD FRONT WILL CONTINUE TO PUSH SLOWLY SOUTH AND EAST OF THE LOCAL WATERS TODAY. WINDS WILL INCREASE TO CAUTIONARY CRITERIA TONIGHT AND CONTINUE AT THIS LEVEL THROUGH FRIDAY NIGHT. WINDS AND SEAS WILL DIMINISH OVER THE WEEKEND AS HIGH PRESSURE SETTLES IN OVER THE REGION. A LOW PRESSURE SYSTEM IS EXPECTED TO DEVELOP IN THE GULF AND BRING ANOTHER CHANCE OF RAIN ALONG WITH ADVISORY LEVEL WINDS AND SEAS TO THE MARINE AREA ON MONDAY. && .AVIATION...FOR REST OF OVERNIGHT HOURS...INCREASED WINDS SHOULD PREVENT THE WIDESPREAD DENSE FOG SEEN 24 HRS AGO. BEST CHANCE FOR FOR BRIEF LIFR VSBY IS AT TLH AND VLD. AREAS TO THE W WILL STILL SEE IFR CONDITIONS DEVELOP BUT HAVE HIGH CONFIDENCE IN THE LOW CEILINGS AND A BIT LOWER CONFIDENCE IN THE IFR VSBY AT DHN AND ABY. MVFR CEILINGS WILL PERSIST UNTIL LATE MORNING WEST AND MID-AFTN EAST. SHOWERS WILL END THIS MORNING WEST OF APALACHICOLA BUT A GOOD CHANCE OF SHOWERS WILL PERSIST INTO AFTERNOON EASTERN COUNTIES BEFORE A COLD FRONTAL WIND SHIFT DURING THE MID AFTERNOON. WINDS AHEAD OF THE FRONT WILL BE OUT OF THE SSW AROUND 12KT WITH A SHIFT TO THE NW BEHIND THE FRONT. && .FIRE WEATHER...IN WAKE OF FRONT...NOTICEABLY DRIER AIR WILL MOVE IN FROM NW-SE WITH RED FLAG CONDITIONS ACROSS INLAND FL PANHANDLE THIS AFTN...SPREADING TO ALL OF FL ON FRI AND TO ALL OF TRI-STATE AREA OF SAT. && .PRELIMINARY POINT TEMPS/POPS... TALLAHASSEE 58 38 59 25 60/ 50 10 10 0 0 PANAMA CITY 60 41 58 36 61/ 20 10 10 0 0 DOTHAN 55 36 56 32 59/ 10 10 10 0 0 ALBANY 60 35 57 29 59/ 10 10 10 0 0 VALDOSTA 58 37 58 29 58/ 60 10 10 0 0 CROSS CITY 62 41 58 29 59/ 90 30 10 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... AL...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALL ZONES. GA...FIRE WEATHER WATCH FRIDAY AFTERNOON FOR ALL ZONES. FL...RED FLAG WARNING FRIDAY AFTERNOON FOR ALL ZONES. GM...NONE. && BLOCK/BARRY
Hazardous weather outlook, Jan 28, 5:15 AM EST, 22 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 515 AM EST WED JAN 28 2009 ALZ065>069-FLZ007>019-026>029-034-GAZ120>131-142>148-155>161- GMZ730-750-755-765-770-775-291015- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-COASTAL WALTON- HOLMES-WASHINGTON-JACKSON-BAY-CALHOUN-GULF-FRANKLIN-GADSDEN-LEON- JEFFERSON-MADISON-LIBERTY-WAKULLA-TAYLOR-LAFAYETTE-DIXIE-QUITMAN- CLAY-RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL- IRWIN-EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 515 AM EST WED JAN 28 2009 /415 AM CST WED JAN 28 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT... PATCHY DENSE FOG THIS MORNING WILL LIFT SHORTLY AFTER SUNRISE AND GIVE WAY TO MOSTLY CLOUDY SKIES. A COLD FRONT WILL APPROACH FROM THE WEST BRINGING INCREASING CHANCES FOR RAIN AND ISOLATED THUNDERSTORMS TODAY AND TONIGHT. WINDS AND SEAS WILL BE ELEVATED TO CAUTIONARY LEVELS ACROSS THE LOCAL WATERS...ESPECIALLY THIS AFTERNOON AND OVERNIGHT AS THE FRONT PUSHES INTO THE REGION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... RAIN WILL END FROM WEST TO EAST THURSDAY WITH A COLDER AND MUCH DRIER AIRMASS FILTERING INTO THE AREA BEHIND THE FRONT. THE COLDEST AIR WILL ARRIVE FRIDAY AND LINGER THROUGH MOST OF THE WEEKEND. MINIMUM TEMPERATURES BOTH SATURDAY AND SUNDAY MORNINGS WILL BE IN THE MID TO UPPER 20S. VERY DRY AIR WILL ALSO BE IN PLACE AND WILL AIDE THE SPREAD OF ANY WILDFIRES THAT DEVELOP. ANOTHER COLD FRONT WILL ARRIVE ON MONDAY BRINGING WITH IT OUR NEXT CHANCE FOR RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BARRY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 29, 4:02 AM EST | Fire Weather Watch | TAE | Baker, Ben Hill, Berrien, Brooks, Calhoun, Clay and 20 more | 11 hr |
| Jan 29, 2:49 PM EST | Small Craft Advisory | TAE | 34 hr | |
| Jan 29, 3:29 PM EST | Fire Weather Watch | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 24 hr |
Nearby
Red Flag Warnings in Georgia, 2009Red Flag Warnings in Florida, 2009Red Flag Warnings in Alabama, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.